Alert archive / South Carolina / Wind Advisories in 2024
Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Jan 8, 2024, 4:14 AM EST for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Jan 9, 2024, 6:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 4:14 AM EST (09:14 UTC)
- In effect from
- Jan 9, 2024, 6:00 AM EST
- Expired
- Jan 10, 2024, 5:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS72 KCAE 080914 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 414 AM EST Mon Jan 8 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-082115- /O.NEW.KCAE.WI.Y.0001.240109T1100Z-240110T0200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Summerton, West Columbia, Lexington, Santee, Brookdale, Andrew Jackson State Park, Cheraw, Elloree, Edgefield, Indian Land, Denmark, Community of Almond Glen, Evans, Seven Oaks, Cayce, Batesburg-Leesville, Blackville, Johnston, Martinez, Van Wyck, Camden, Winnsboro, Bamberg, Holly Hill, Augusta, Springdale, Barnwell, Springfield, Oak Grove, North Augusta, McCormick, Sumter, Manning, Elgin, Bowman, Lancaster Mill, Clarks Hill, Bishopville, Williston, North, Thomson, Orangeburg, Carolina Commons Shopping Center, Saluda, Red Bank, Eutawville, Ridge Spring, Neeses, Waynesboro, Columbia, Lincolnton, Newberry, Lugoff, Branchville, St. Matthews, Pageland, Murphys Estates, Lancaster, Winnsboro Mills, and Aiken 414 AM EST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM EST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 6 AM to 9 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MP
7 follow-up statements
277 WWUS72 KCAE 081904 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 204 PM EST Mon Jan 8 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091200- /O.CON.KCAE.WI.Y.0001.240109T1100Z-240110T0200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Bishopville, Springdale, Bowman, Lincolnton, Lancaster, Indian Land, Clarks Hill, Santee, Murphys Estates, Carolina Commons Shopping Center, Sumter, Winnsboro, West Columbia, Columbia, Seven Oaks, St. Matthews, Barnwell, Thomson, Saluda, Manning, Batesburg-Leesville, McCormick, Lancaster Mill, Newberry, Branchville, Martinez, Augusta, Van Wyck, Andrew Jackson State Park, Elloree, Cheraw, Ridge Spring, Lugoff, Elgin, Summerton, Holly Hill, Edgefield, Evans, North, Winnsboro Mills, Red Bank, Eutawville, Springfield, Denmark, Blackville, Waynesboro, Johnston, Neeses, Oak Grove, North Augusta, Camden, Williston, Aiken, Pageland, Brookdale, Bamberg, Lexington, Cayce, Orangeburg, and Community of Almond Glen 204 PM EST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 6 AM to 9 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CRL
312 WWUS72 KCAE 081932 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 232 PM EST Mon Jan 8 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091200- /O.CON.KCAE.WI.Y.0001.240109T1100Z-240110T0200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Bishopville, Springdale, Bowman, Lincolnton, Lancaster, Indian Land, Clarks Hill, Santee, Murphys Estates, Carolina Commons Shopping Center, Sumter, Winnsboro, West Columbia, Columbia, Seven Oaks, St. Matthews, Barnwell, Thomson, Saluda, Manning, Batesburg-Leesville, McCormick, Lancaster Mill, Newberry, Branchville, Martinez, Augusta, Van Wyck, Andrew Jackson State Park, Elloree, Cheraw, Ridge Spring, Lugoff, Elgin, Summerton, Holly Hill, Edgefield, Evans, North, Winnsboro Mills, Red Bank, Eutawville, Springfield, Denmark, Blackville, Waynesboro, Johnston, Neeses, Oak Grove, North Augusta, Camden, Williston, Aiken, Pageland, Brookdale, Bamberg, Lexington, Cayce, Orangeburg, and Community of Almond Glen 232 PM EST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 6 AM to 9 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CRL
179 WWUS72 KCAE 090020 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 720 PM EST Mon Jan 8 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-091215- /O.EXT.KCAE.WI.Y.0001.240109T1100Z-240110T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Community of Almond Glen, Evans, Thomson, Murphys Estates, Andrew Jackson State Park, Elgin, Carolina Commons Shopping Center, Lincolnton, St. Matthews, Augusta, Manning, North Augusta, Sumter, Martinez, Cayce, Batesburg-Leesville, Indian Land, Orangeburg, Brookdale, Branchville, Denmark, Edgefield, Saluda, Springdale, Bowman, Springfield, West Columbia, Bishopville, Waynesboro, Santee, Winnsboro, Summerton, Lugoff, Seven Oaks, Van Wyck, Neeses, Pageland, McCormick, Clarks Hill, Camden, Elloree, Columbia, Red Bank, North, Lancaster, Holly Hill, Ridge Spring, Blackville, Oak Grove, Barnwell, Newberry, Williston, Eutawville, Lexington, Winnsboro Mills, Cheraw, Johnston, Bamberg, Aiken, and Lancaster Mill 720 PM EST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 10 PM EST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 6 AM to 10 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EC
534 WWUS72 KCAE 090954 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 454 AM EST Tue Jan 9 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-092200- /O.CON.KCAE.WI.Y.0001.240109T1100Z-240110T0300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Denmark, Aiken, Branchville, Pageland, North Augusta, McCormick, Seven Oaks, Barnwell, Williston, Carolina Commons Shopping Center, Lugoff, Martinez, Ridge Spring, West Columbia, Evans, Oak Grove, Neeses, Eutawville, Manning, Bamberg, Orangeburg, Brookdale, Murphys Estates, Red Bank, Batesburg-Leesville, Indian Land, Winnsboro Mills, St. Matthews, Holly Hill, Bishopville, Johnston, Elgin, Saluda, Thomson, Sumter, Waynesboro, Springdale, Blackville, North, Bowman, Springfield, Andrew Jackson State Park, Edgefield, Camden, Community of Almond Glen, Cayce, Santee, Elloree, Van Wyck, Clarks Hill, Columbia, Lincolnton, Lexington, Cheraw, Lancaster Mill, Winnsboro, Summerton, Lancaster, Augusta, and Newberry 454 AM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MP
659 WWUS72 KCAE 091859 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 159 PM EST Tue Jan 9 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-101000- /O.EXT.KCAE.WI.Y.0001.000000T0000Z-240110T1000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Neeses, North Augusta, Cheraw, Cayce, McCormick, Red Bank, Seven Oaks, Brookdale, Branchville, Sumter, Lancaster, Johnston, Ridge Spring, Summerton, Edgefield, Lexington, Holly Hill, Batesburg-Leesville, Springfield, Bowman, Manning, Camden, Columbia, Pageland, Winnsboro Mills, Andrew Jackson State Park, Saluda, Community of Almond Glen, Elloree, Martinez, Denmark, Barnwell, Murphys Estates, Newberry, Thomson, Clarks Hill, Carolina Commons Shopping Center, Santee, Lancaster Mill, Lugoff, Orangeburg, Springdale, Bishopville, Augusta, Bamberg, Aiken, Elgin, Williston, Blackville, Lincolnton, Van Wyck, Evans, Indian Land, Eutawville, St. Matthews, Waynesboro, North, Oak Grove, Winnsboro, and West Columbia 159 PM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph outside of thunderstorms. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CRL
170 WWUS72 KCAE 100219 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 919 PM EST Tue Jan 9 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-101000- /O.CON.KCAE.WI.Y.0001.000000T0000Z-240110T1000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Manning, Springfield, Bishopville, Denmark, Sumter, Lancaster, Bowman, Seven Oaks, Lincolnton, Blackville, Cheraw, Newberry, Summerton, Lancaster Mill, Johnston, Camden, Winnsboro Mills, Clarks Hill, Oak Grove, Branchville, Pageland, Williston, Augusta, Batesburg-Leesville, Evans, Edgefield, Lexington, Springdale, Andrew Jackson State Park, North, Martinez, Murphys Estates, North Augusta, St. Matthews, Indian Land, Neeses, Lugoff, Carolina Commons Shopping Center, Brookdale, Elgin, Barnwell, Community of Almond Glen, Winnsboro, Waynesboro, Eutawville, Saluda, Ridge Spring, West Columbia, Red Bank, Cayce, Columbia, Bamberg, Orangeburg, Thomson, Holly Hill, Elloree, McCormick, Santee, Aiken, and Van Wyck 919 PM EST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
334 WWUS72 KCAE 101003 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 503 AM EST Wed Jan 10 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-101115- /O.EXP.KCAE.WI.Y.0001.000000T0000Z-240110T1000Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Aiken, Thomson, Lexington, Batesburg-Leesville, Johnston, Seven Oaks, Bishopville, Bamberg, Winnsboro, Martinez, McCormick, St. Matthews, Orangeburg, Murphys Estates, Springfield, Lincolnton, Cheraw, Blackville, Andrew Jackson State Park, Ridge Spring, Camden, North Augusta, Newberry, Red Bank, Lancaster, Evans, Bowman, Eutawville, Williston, Indian Land, Winnsboro Mills, Carolina Commons Shopping Center, Branchville, West Columbia, Santee, North, Brookdale, Pageland, Lugoff, Edgefield, Lancaster Mill, Saluda, Elloree, Elgin, Columbia, Manning, Summerton, Van Wyck, Waynesboro, Community of Almond Glen, Holly Hill, Neeses, Clarks Hill, Augusta, Cayce, Springdale, Sumter, Denmark, Oak Grove, and Barnwell 503 AM EST Wed Jan 10 2024 ...WIND ADVISORY HAS EXPIRED... Low pressure continues moving away from the area and winds will continue slowly weakening through the day therefore the wind advisory has been allowed to expire. $$ MP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:15 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 8, 1:15 AM EST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Columbia SC 115 AM EST Mon Jan 8 2024 .SYNOPSIS... A strong system will move across the region Monday night through Tuesday night. This storm system will produce very strong and gusty winds, potential for severe weather and heavy rain which could lead to river flooding. Dry weather returns for Wednesday and Thursday with the next strong low pressure system expected for Friday and Saturday. && .NEAR TERM /THROUGH TONIGHT/... The significant impacts from the upcoming storm system are expected during the Short Term period. Today, dry weather and light east winds are anticipated. Surface high pressure over the Mid-Atlantic States will move offshore allowing for onshore flow. As a strong upper level trough over the central US shifts further east through the near term we will see an increase in moisture. Derived PWAT values from GOES-16 of around 0.25 inches this morning will increase to 1-1.25 inches by tonight. Isentropic lift over the surface ridging will lead to increasing rain chances during the overnight period. During the early morning hours, rain should spread from SW to NE into the CSRA then central SC. Wind gusts through 6 AM Tuesday should remain below 25 mph as the strong jet has yet to reach the area. For much of the night winds will range between 10 and 20 mph. Highs today will be cool, in the low 50s, with lows overnight in the upper 30s to low 40s. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... A highly amplified upper trough is expected to cut off with incredibly strong divergence aloft leading to a strengthening surface low pressure system moving towards the Great Lakes. This low will lift a warm front through the area Tuesday morning with models consistent in placing our forecast area in the warm sector. As an 850mb jet exceeding 70 knots shifts over the forecast area, there is concern that strong winds begin to mix down, beginning in the CSRA and then shifting up into the Midlands generally by early Tuesday afternoon. Frequent strong gusts above 40 mph will likely warrant a Wind Advisory for much of the area, with concern that even stronger winds could mix down with forecast soundings indicating 60 knot winds could be as low 2000 feet above the surface. As far as the severe potential for the area, not much has changed with a slight risk across most of the area from the SPC and the question will be the progression of the cold front and an associated line of convection ahead of this front. Shear remains incredibly impressive with the aforementioned 850mb jet over the forecast area and impressively curved hodographs with winds veering with height. The question will be instability which as we now enter the timeframe where we get some CAM runs. The highest chance for strongest destabilization is in the southeastern portion of the forecast area which there is better model consensus with blended mean around 200 J/kg. This may not read as a lot of instability but may be enough to support severe weather with the shear profiles that are present. Damaging wind gusts and a tornado threat exists with this line that is expected to quickly move through the area once it enters likely sometime Tuesday afternoon (again uncertainty as to the exact timing at this point). The chance for the strongest wind gusts will likely be associated with this line of convection and the front which has continued to be supported by global models and makes meteorological sense with expected increased mixing. One potentially limiting factor is that typically convection associated with a system this strong tends to move through on the faster side which may limit destabilization. PWATs rapidly increase across the area with the strong southerly flow developing across the area which with strong lift, will favor rain rates being moderate to heavy with forecast soundings generally supporting more narrow, skinny CAPE profiles. This may lead to some flash flooding concerns, mainly in poor drainage and urban areas but with very fast storm motion expected, storms should move quickly through the area. The bigger flooding concern will likely be river flooding as the heaviest rain is expected to fall in the Upstate with ensembles showing a high potential for minor to moderate flooding along area rivers into the middle of next week. As the cold front moves to the east, drier air will quickly funnel in but winds will remain elevated behind the front with a lingering 40 to 45 knot 850mb jet. This will lead to gusty winds which will likely warrant at least a lake wind advisory lingering into the day on Wednesday before the 850mb jet shifts back offshore and winds begin to subside later in the day. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A very active pattern continues into next weekend with a fast moving jet stream across the Southern U.S. Surface high pressure should be quickly transit across the Southeast U.S. Wednesday Night through Thursday with a good chance of dry weather and above normal temperatures. Model ensembles show yet another powerful upper level trough moving into the Eastern U.S. toward the end of the week. There is a significant spread in terms of location and timing with this system. At this time, there is a moderate probability of more windy and wet weather conditions sometime between Friday and Saturday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A strong jet and widespread rain will move into the region tonight. High confidence in LLWS criteria beginning around or just after 06Z. VFR conditions will continue through the evening with light east winds into the afternoon. From tonight through Tuesday, we will see a strong storm system moves across the region. This will bring very strong winds to the terminals along with almost certainly LLWS criteria and also widespread rain and associated restrictions. Ceiling restrictions and visibility restrictions from rainfall become increasingly likely towards 06Z tonight. Expect at best IFR conditions for much of Tuesday morning. Typically we would be hesitant to introduce LLWS conditions at the very end of the 24 hour TAF period but due to the strength of the jet it seems unavoidable. EXTENDED AVIATION OUTLOOK...Strong winds, ceiling restrictions and reduced visibility from rainfall for most of Tuesday. Thunderstorms will also be possible. Return to VFR expected Tuesday night with breezy conditions continuing into Wednesday. No significant impacts to aviation expected Wednesday night and Thursday. Rain and flight restrictions may return Friday. && .HYDROLOGY... Moderate to heavy rainfall is expected with the strong low pressure system Monday night into Tuesday night. Rainfall amounts are expected to range between 2 and 3 inches with locally higher amounts possible. The highest amounts will be in the western Midlands and northern CSRA with higher amounts expected across the Upstate. The potential for flash flooding is currently low, however the storm total rainfall is creating moderate to high confidence in river flooding from the middle of the week into next weekend. This is compounded by the forecast for several inches of rain expected to fall in the headwaters of our rivers. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 7, 5:00 AM EST, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 500 AM EST Sun Jan 7 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-081000- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 500 AM EST Sun Jan 7 2024 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A very strong and impactful low pressure system will march across the eastern US Tuesday and Wednesday. Across the Midlands of SC and CSRA of GA this system will produce very strong and gusty winds which may require a wind advisory. Strong to severe thunderstorms will also be possible late Tuesday morning through Tuesday evening. Heavy rainfall is also expected which could lead to river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 11:19 AM EST | River Flood Advisory | CAE | Lexington, Richland | 31 hr |
| Jan 8, 11:23 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 21 days |
| Jan 8, 11:23 AM EST | River Flood Warning | CAE | Newberry, Union | 4 days |
| Jan 8, 11:23 AM EST | River Flood Warning | CAE | Calhoun, Richland | 9 days |
| Jan 8, 11:23 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 7 days |
| Jan 8, 2:02 PM EST | Flood Watch | CAE | Chesterfield, Lancaster | 30 hr |
Nearby
Wind Advisories in South Carolina, 2024Wind Advisories in Georgia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.